Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 51, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2006, 6:30 PM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 30, 2006, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 302333 FFWEWX TXC385-010230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... REAL * UNTIL 930 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN DEVELOPING ALONG THE FRIO RIVER ALONG FM 336 NORTH OF LEAKEY AND ALONG HIGHWAY 83 AND FM 1120 SOUTH OF LEAKEY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE INDICATED. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999 $$
3 follow-up statements
000 WGUS74 KEWX 010014 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT FRI JUN 30 2006 TXC385-010230- REAL TX- 712 PM CDT FRI JUN 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR REAL COUNTY... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NEARLY STATIONARY THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER REAL COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LOW WATER CROSSINGS MAY BECOME FLOODED ON FM 336. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999 $$
000 WGUS74 KEWX 010117 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 815 PM CDT FRI JUN 30 2006 TXC385-010230- REAL TX- 815 PM CDT FRI JUN 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR REAL COUNTY... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER REAL COUNTY. RAINFALL RATES WERE STILL ESTIMATED AT 1 TO 1.5 INCES AN HOUR NORTH OF LEAKEY. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999 $$
000 WGUS74 KEWX 010229 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 928 PM CDT FRI JUN 30 2006 TXC385-010238- REAL TX- 928 PM CDT FRI JUN 30 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR REAL COUNTY... HEAVY RAINFALL HAS ENDED ACROSS REAL COUNTY. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:32 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI JUN 30 2006 .DISCUSSION...CONVECTION AND ASSOCIATED TROPICAL MOISTURE IN THE SOUTHWESTERN GULF WILL CONTINUE ADVECTING INTO SOUTH CENTRAL TEXAS OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL LOW STALLS OUT OVER COAHUILA IN MEXICO...JUST WEST OF OUR WESTERN CWA. THIS LOW WILL TEND TO PULL DEEP TROPICAL MOISTURE FROM THE SOUTH OVER OUR AREA AND ALLOW HIGH PWATS (GENERALLY ABOVE 2 INCHES) OVER OUR SOUTHERN COUNTY WARNING AREA (CWA) WELL INTO NEXT WEEK. MOIST LOW LEVEL SOUTHERLY FLOW WILL INCREASE AND IMPINGE ALONG THE ESCARPMENT TONIGHT AND SATURDAY GENERALLY ALONG AND NORTH OF I-90 WEST OF SAN ANTONIO. THIS FLOW WILL BECOME MORE PERPENDICULAR ALONG EASTERN SECTIONS OF THE ESCARPMENT LATE TOMORROW AND SUNDAY. THE BUOYANT TROPIC-LIKE ATMOSPHERE WILL BE AN EFFICIENT RAIN MAKER BUT DUE TO A LACK OF FOCUS AND HIGH FLASH FLOOD GUIDANCE VALUES...A FLASH FLOOD WATCH WILL NOT BE ISSUED AT THE PRESENT TIME. AS GUIDANCE VALUES LOWER...A FLASH FLOOD WATCH MAY BE ISSUED TONIGHT OR SATURDAY SO STAY TUNED. RIDGING BUILDS IN ACROSS THE AREA NEXT THURSDAY SO PROBABILITIES SHOULD LOWER BY THEN BUT ATMOSPHERIC MOISTURE WILL REMAIN HIGH. FIRE WEATHER... DUE TO INCREASING MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND INCREASING CHANCES FOR WETTING RAINS...THE FIRE WEATHER THREAT WILL BE LOW LEADING UP TO THE 4TH OF JULY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 72 91 / 30 50 30 30 AUSTIN BERGSTROM INTL AIRPORT 70 89 69 90 / 30 50 30 30 DEL RIO INTL AIRPORT 74 90 73 90 / 60 60 60 20 SAN ANTONIO INTL AIRPORT 72 87 72 90 / 50 60 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/25
Hazardous weather outlook, Jun 30, 5:52 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT FRI JUN 30 2006 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINS ARE POSSIBLE FROM SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP MAINLY OVER THE SOUTHWESTERN HALF OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH CENTRAL TEXAS SATURDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 30, 4:49 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD DEL RIO 29.38N 100.90W
06/30/2006 VAL VERDE TX PUBLIC
WIDESPREAD STREET FLOODING REPORTED BY THE PUBLIC ALONG
WITH MAJOR ACCIDENT DUE TO WATER COVERED ROADWAY.
INFORMATION PERTAINING TO INJURIES IS UNKNOWN.
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:41 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 30, 5:08 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.